Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at May 4, 2025, 2:26 AM CDT for 13 counties in Texas. It took effect at May 4, 2025, 1:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2025, 2:26 AM CDT (07:26 UTC)
- In effect from
- May 4, 2025, 1:00 PM CDT
- Expired
- May 5, 2025, 1:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Crane County, TX, Culberson County, TX, Ector County, TX, Jeff Davis County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Reeves County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3615 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750 WWUS74 KMAF 040726 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 226 AM CDT Sun May 4 2025 TXZ059>062-067>069-075-082-274-278-279-042100- /O.NEW.KMAF.WI.Y.0019.250504T1800Z-250505T0600Z/ Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Pecos-Terrell- Reeves County Plains-Davis Mountains Foothills-Central Brewster- Including the cities of Kermit, Odessa, Rankin, Midland, McCamey, Alpine, Dryden, Fort Stockton, Sanderson, Mentone, Big Bend National Park, Monahans, Pecos, Panther Junction, Marathon, and Crane 226 AM CDT Sun May 4 2025 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT MONDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 1 PM this afternoon to 1 AM CDT Monday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$ Greening
1 follow-up statement
229 WWUS74 KMAF 041840 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 140 PM CDT Sun May 4 2025 TXZ059>062-067>069-075-082-274-278-279-050600- /O.CON.KMAF.WI.Y.0019.000000T0000Z-250505T0600Z/ Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Pecos-Terrell- Reeves County Plains-Davis Mountains Foothills-Central Brewster- Including the cities of Mentone, Crane, Dryden, Odessa, Rankin, Pecos, Fort Stockton, Kermit, Alpine, Monahans, Big Bend National Park, Marathon, Midland, Panther Junction, McCamey, and Sanderson 140 PM CDT Sun May 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and western Texas. * WHEN...Until 1 AM CDT Monday. * IMPACTS...Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Secure loose objects that could be damaged or blown away by strong winds. Use caution when driving as blowing dust may reduce visibility. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at May 4, 12:21 AM CDT, 2 hours 5 minutes earlier. Its key messages:
- Updated at 1220 AM CDT Sun May 4 2025
- Isolated strong storms possible for the Davis Mountains this afternoon (20-40%), then Sunday afternoon across southeast New Mexico and the Davis Mountains (30-60%).
- Higher storm chances (60-90%) Monday night, especially for the Permian Basin and Trans-Pecos regions. A few severe storms are expected, as well as the potential for some flash flooding.
Area forecast discussion, May 4, 12:21 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1221 AM CDT Sun May 4 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1220 AM CDT Sun May 4 2025 - Isolated strong storms possible for the Davis Mountains this afternoon (20-40%), then Sunday afternoon across southeast New Mexico and the Davis Mountains (30-60%). - Higher storm chances (60-90%) Monday night, especially for the Permian Basin and Trans-Pecos regions. A few severe storms are expected, as well as the potential for some flash flooding. && .SHORT TERM... (This afternoon through Sunday night) Issued at 126 PM CDT Sat May 3 2025 A beautiful afternoon is underway with temperatures mostly in the 70s. We are monitoring a weak disturbance that will move across the Davis Mountains over the next few hours. Upslope flow and returning moisture will lead to the development of a few showers and storms there. Some of these could be strong with small hail, but widespread severe weather is not expected. Southeast winds increase overnight helping to keep low temperatures more mild than what we saw this morning. Most locations will bottom out in the 50 by Monday morning. Sunday will be a transition day as southeasterly surface flow increases considerably. This is due to a developing upper trough to our west and lee surface troughing over the western Plains. Clouds and increasing moisture will keep temperatures in check with highs mostly in the 70s. An initial shortwave will rotate around the upper trough and eject across NM by Sunday afternoon. Low level moisture will be lacking, but shear and instability should be enough for a few showers and storms to develop across SE NM. One or two of these storms could be strong to severe with marginally severe hail and strong wind gusts the main threats. Convective activity will shift north of our area overnight as temperatures stay very mild. && .LONG TERM... (Monday through Friday) Issued at 126 PM CDT Sat May 3 2025 Any lingering convection from Sunday night will have departed by Monday morning. That afternoon, a dryline sharpens up over our western counties (roughly near the southeast New Mexico and west Texas border), extending down towards the Big Bend. Meanwhile, the main upper-level trough nears the region. Lift associated with this trough (along with difluence within the southwesterly flow) will encourage thunderstorms to develop along the dryline. East of the dryline, dewpoints in the 50s and 60s, MUCAPE of 1500-2500 J/kg, and great 0-6 km bulk shear (50-60 kts, up to 65 kts) will mean these storms are initially going to be supercellular in nature. The main hazards with these storms will be large hail and damaging winds. However, a tornado threat will exist as well, especially as the low- level jet kicks in that evening and hodographs become more favorably curved. These supercells will eventually coalesce into a line, though where exactly that occurs remains questionable at this time (right now, it looks like it will mainly affect the Permian Basin, especially northernmost portions). In any case, Monday afternoon through the overnight hours looks busy, and flash flooding may become an addition concern given the ample moisture and potential for some local downpours. Currently, PoPs range from 60-90%, especially for the Permian Basin and Trans-Pecos regions. The trough continues to translate eastward Tuesday. Winds are expected to be breezy initially (they will also be breezy Monday as the system nears), but will diminish that evening as the system departs. By Wednesday the system clears the region. Behind it comes much drier and quieter weather under quasi-zonal/northwesterly flow aloft as ridging builds out west, though a couple of lingering showers/storms cannot be totally ruled out (10-30% chance, especially in the terrain). Otherwise, temperatures remain quite pleasant through the long term. Highs will be in the upper 70s and low 80s generally, while lows will be in the 50s for most. Sprang && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Sun May 4 2025 VFR conditions prevail at all terminals. Southeast winds become gusty Sunday afternoon, where gusts >30kts are expected at MAF, FST, INK, and PEQ. Chances of rain also pickup Sunday afternoon into evening, especially for CNM and HOB. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 76 59 78 59 / 10 20 60 90 Carlsbad 78 55 80 52 / 50 50 20 60 Dryden 78 62 84 61 / 10 20 30 80 Fort Stockton 79 60 86 57 / 20 10 40 80 Guadalupe Pass 73 51 72 49 / 50 40 10 40 Hobbs 74 55 78 50 / 30 50 40 80 Marfa 80 50 81 48 / 20 10 10 40 Midland Intl Airport 76 61 81 57 / 10 20 50 90 Odessa 75 61 81 57 / 10 20 50 90 Wink 80 60 85 56 / 20 20 30 80 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...29 LONG TERM....13 AVIATION...55
In the hours before
Special weather statement, May 3, 9:07 PM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
907 PM CDT Sat May 3 2025
TXZ277-278-040245-
Davis Mountains TX-Davis Mountains Foothills TX-
907 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL JEFF DAVIS AND
CENTRAL CULBERSON COUNTIES THROUGH 945 PM CDT...
At 906 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Kent, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central Jeff
Davis and central Culberson Counties, including State Highway 118
south of Kent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3092 10440 3094 10440 3100 10431 3102 10405
3088 10402 3071 10404 3083 10433 3084 10433
3085 10437 3088 10437 3088 10441 3090 10439
3091 10441
TIME...MOT...LOC 0206Z 273DEG 17KT 3091 10433
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21Local storm report, May 3, 10:03 PM CDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1003 PM CDT Sat May 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Hail 6 NE Fort Davis 30.65N 103.84W
05/03/2025 M1.00 Inch Jeff Davis TX Storm Chaser
Report of hail up to quarter size covering
the roadway along State Highway 17.
&&
21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:28 PM CDT | Special Weather Statement | MAF | 47 min | |
| May 3, 9:07 PM CDT | Special Weather Statement | MAF | Jeff Davis | 38 min |
| May 4, 4:56 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 64 min |
| May 4, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 44 min |
| May 4, 6:07 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 53 min |
| May 4, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.